Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Burning sensation in hernia area. X-ray report is normal. On glucosamine and chondroitin. Any suggestion?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I have A burning sensation down in the hernia area, My doc checked this and it was fine ,so we took an x-ray of the hip
and found no degenerating he at first about arthritis or burss this comes and goes when I make some diff movements
I m tryingglucosamine 1500mg and chondroitin ,some help but not enough
Posted Sat, 9 Nov 2013 in General Health
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Methylcobalamin supplements will help.

Detailed Answer:
Thanks for posting your query.
The burning sensation in the area of hernia can be due to a superficial nerve irritation or a vitamin B 12 deficiency. Glucosamine and chondroitin are lubricating agents and they are not likely to help you since arthritis has been ruled out.
This can also be caused by lack of blood supply as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis, underactive thyroid and abnormal levels of calcium, potassium, or sodium in your body.
Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12/ Methylcobalamin for some days and see if the symptoms improve.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor